The criteria for DIHS diagnosis include a maculopapular rash developing >3 weeks after initiation of therapy with a limited number of drugs, prolonged clinical symptoms
2 weeks after discontinuation of the causative drug, fever >38°C, liver abnormalities (ALT, >100 IU/L), leukocyte abnormalities including leukocytosis (>11000/μL), atypical lymphocytosis (>5%) or eosinophilia (>1500/μL), lymphadenopathy, and HHV-6 reactivation . Diagnosis of definite or typical DIHS requires the presence of all seven criteria. Probable or atypical DIHS is diagnosed in patients fulfilling the first five criteria in whom HHV-6 reactivation cannot be detected. Renal dysfunction can serve as a substitute for liver abnormalities. Recent studies have demonstrated that other herpes click here viruses, such as cytomegalovirus, Epstein–Barr virus, and HHV-7, can be sequentially reactivated during the course of this syndrome . The clinical features of DIHS/DRESS, distinguished from other types of drug reactions, include paradoxical deterioration after withdrawal of the causative drugs and frequent flare-ups as observed in immune reconstitution
syndrome (IRS) [1, 13]. A limited number of drugs such as anticonvulsants have been reported to cause DIHS/DRESS . Typically, a decrease in serum Ig levels, including IgG, IgA, and IgM, is observed at the onset of DIHS/DRESS MEK inhibitor cancer . An increase in Ig levels is observed several weeks after withdrawal of the causative drugs, and the levels finally return to Fenbendazole normal. This
transient hypogammaglobulinemia is likely attributable to a pharmacologically mediated immunomodulatory effect on the immune system by the causative drugs [1, 14–16]. Superficial perivascular lymphocytic infiltration, predominantly Vorinostat cell line consisting of T cells, and tissue eosinophilia are common pathological findings of skin biopsy [1, 17]. Although only a small number of reports are available on histological analyses of the other involved organs, renal failure in some cases with DIHS/DRESS has been attributed to AIN . In rare cases with DIHS, granuloma formation has also been observed and reported as GIN or granulomatous necrotizing angiitis [4–6]. Our patient showed granulomatous lesions connected to arterioles, without findings of apparent angionecrosis. There have been no previous reports of GIN similar to the present case, and the significance of this finding is unclear. Granulomas can be found in other organs, such as the skin, liver, and colon, in association with DIHS/DRESS [4–6, 18]. Furthermore, granuloma formation is a histological hallmark of IRS . Some researchers propose that DIHS/DRESS is a manifestation of the newly observed IRS . Further investigations into the pathogenesis of these syndromes are expected.